New York, 2015

Damaging Winds in New York, June 23, 2015

June 23, 2015 · NWS BUF · 30 events in 8 counties and zones

An area of showers and thunderstorms moved across the lower Great Lakes region during the overnight and very early morning hours. The first round of showers moved across southern Ontario and cross the Buffalo area before moving across the Genesee Valley and western Finger Lakes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$315,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

An area of showers and thunderstorms moved across the lower Great Lakes region during the overnight and very early morning hours. The first round of showers moved across southern Ontario and cross the Buffalo area before moving across the Genesee Valley and western Finger Lakes. The second round moved across Lake Erie into the western southern tier. The thunderstorms produced strong winds that downed trees and power lines. Several of the downed trees damage structures and cars. Some roads were temporarily blocked by debris.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 23, 1:30 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 23, 1:30 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
230 AM EDT TUE JUN 23 2015

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS MORNING WITH GUSTY SHOWERS
AND POTENTIALLY A FEW STRONG THUNDERSTORMS. DRY WEATHER WITH
LINGERING GUSTY WINDS WILL RETURN BEHIND THE COLD FRONT TUESDAY
AFTERNOON WITH WINDS RELAXING THROUGH WEDNESDAY AS ANOTHER AREA OF
HIGH PRESSURE BUILDS INTO THE GREAT LAKES. THE NEXT CHANCE FOR
PRECIPITATION WILL COME THURSDAY AS A STORM SYSTEM TRACKS JUST SOUTH
OF NEW YORK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A STRENGTHENING LOW PRESSURE SYSTEM IS SHIFTING NORTH OF THE GREAT
LAKES EARLY THIS MORNING WITH A WARM FRONT EXTENDING EAST ALONG LAKE
ONTARIO TO NORTHERN NEW YORK AND A COLD FRONT EXTENDING SOUTH ACROSS
MICHIGAN. THIS PLACES MUCH OF THE FORECAST AREA WITHIN THE WARM
SECTOR OF THE LOW HENCE THE VERY MILD TEMPERATURES AND HUMID
DEWPOINTS LINGERING THROUGH THE OVERNIGHT. WHILE MUCH OF WESTERN NEW
YORK IS STORM-FREE AT 2AM A PEEK AT SATELLITE AND RADAR IMAGERY
SHOWS A LARGE CLUSTER OF THUNDERSTORMS RUNNING EAST ALONG THE WARM
FRONT FROM LAKE ONTARIO INTO THE NORTH COUNTY AND ANOTHER CLUSTER
/MCS/ JUST NORTH OF LAKE ERIE TO THE WEST OF BUFFALO. ALL OF THESE
STORMS ARE THRIVING IN A FAVORABLE ENVIRONMENT PER SPC MESOANALYSIS
CONSISTING OF PLENTIFUL MOISTURE WITH 60S DEWPOINTS...ELEVATED
INSTABILITY WITH MUCAPE 1000-2000 J/KG AND STRONG WIND SHEAR WITH 0-
6KM BULK SHEAR OF 50-60KTS. THIS STRONG WIND FIELD WILL SUPPORT
GUSTY TO POTENTIALLY DAMAGING WIND GUSTS AS THE STORMS TRACK EAST
THIS MORNING.

THE EASTERN LAKE ONTARIO REGION WILL BE IMPACTED BY THE STORM
CLUSTER CROSSING LAKE ONTARIO MAINLY THROUGH THE PRE-DAWN HOURS
MORNING HOURS. FOR WESTERN NEW YORK...THE CLUSTER SHIFTING NORTH OF
LAKE ERIE WILL SAG ACROSS THE REGION BEGINNING AROUND 4AM THROUGH
DAYBREAK OR SO PER EXTRAPOLATION OF CURRENT RADAR LOOPS AND NEAR-
TERM MESOSCALE MODELS. IN ADDITION TO GUSTY /POTENTIALLY DAMAGING
WINDS/ THERE WILL ALSO BE HEAVY RAIN WHICH COULD BRING SOME FLOODING
PROBLEMS IF TRAINING CELLS DEVELOP.

THIS AFTERNOON...THE COLD FRONT WILL QUICKLY PUSH OFF TO THE EAST
WITH DRIER AIR WORKING IN FROM THE NORTHWEST BEHIND THE FRONT.
EXPECT A RAPID DRYING/CLEARING TREND FROM WEST TO EAST...WITH ALL
AREAS DRY AND TURNING OUT MOSTLY SUNNY. WITHOUT A SIGNIFICANT COLD
PUSH...850 MB TEMPS ONLY FALL BACK INTO THE LOW TO MID TEENS. THUS
HIGH TEMPERATURES WILL STILL BE IN THE MID 70S TO NEAR 80. THE
STEEPING LOW LEVEL LAPSE RATES AND DRYING/CLEARING BEHIND THE COLD
FRONT WILL ALLOW GOOD MIXING HELPING TO BRING GUSTY WINDS TO THE
SURFACE THROUGH THE AFTERNOON WHICH WILL GUST 30-40 MPH.

TONIGHT...HIGH PRESSURE CENTER WILL SHIFT OVER THE OHIO VALLEY
WITH RIDGING ACROSS NEW YORK STATE. CLEAR SKIES AND SLACKENING
WINDS WILL ALLOW TEMPERATURES TO FALL BACK INTO THE 50S. NOT
EXPECTING A THREAT OF FOG OVERNIGHT DUE TO THE DRYING GUSTY WINDS
OCCURRING THIS AFTERNOON.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL BUILD EAST ACROSS THE OHIO VALLEY ON WEDNESDAY
AND PROVIDE A RETURN TO DRY WEATHER AND SUNSHINE FOR THE BULK OF THE
AREA. A WEAK MID LEVEL AND SURFACE TROUGH WILL BRUSH THE SAINT
LAWRENCE VALLEY DURING THE AFTERNOON AND EVENING. THE COMBINATION OF
WEAK ASCENT AND LIMITED INSTABILITY MAY ALLOW A FEW SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ACROSS THE NORTH
COUNTRY...BUT COVERAGE SHOULD REMAIN SPARSE. 850MB TEMPS AROUND +10C
WILL SUPPORT HIGHS IN THE MID TO UPPER 70S ACROSS LOWER ELEVATIONS
AWAY FROM THE IMMEDIATE LAKESHORES.

ANY ISOLATED CONVECTION ACROSS THE SAINT LAWRENCE VALLEY WEDNESDAY
EVENING WILL END WITH THE LOSS OF DAYTIME HEATING AND EXIT OF THE
SURFACE AND MID LEVEL TROUGH. THIS WILL LEAVE MAINLY DRY CONDITIONS
OVERNIGHT AS THE WEAK OHIO VALLEY HIGH REMAINS IN PLACE. WARM
ADVECTION WILL INCREASE ACROSS WESTERN NY OVERNIGHT WHICH WILL BRING
INCREASING MID/HIGH CLOUDS.

THURSDAY THE NEXT IN A PARADE OF MID LEVEL SHORTWAVES WILL MOVE INTO
THE WESTERN OHIO VALLEY WITH A WEAK SURFACE LOW TAKING A SIMILAR
TRACK. INCREASING WARM ADVECTION DOWNSTREAM OF THIS SYSTEM WILL
BRING AN INCREASING CHANCE OF A FEW SHOWERS TO WESTERN AND CENTRAL
NY...ESPECIALLY DURING THE AFTERNOON. ENOUGH INSTABILITY MAY DEVELOP
DURING THE AFTERNOON AND EVENING TO SUPPORT A FEW THUNDERSTORMS AS
WELL. THE SHOWER CHANCES WILL CONTINUE THURSDAY NIGHT MAINLY ACROSS
THE SOUTHERN HALF OF THE AREA AS WEAK WARM ADVECTION CONTINUES IN
THE MID LEVELS DOWNSTREAM OF THE OHIO VALLEY LOW. A SURFACE RIDGE
BUILDING INTO NORTHERN ONTARIO AND QUEBEC MAY BRING ENOUGH OF A PUSH
OF DRY AIR INTO THE NORTH COUNTRY TO KEEP SHOWERS SOUTH OF THAT
PORTION OF THE CWA.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LATEST MEDIUM RANGE MODELS AND ENSEMBLES CONTINUING TO SUGGEST THE
AMPLIFICATION OF THE RIDGE IN THE WEST....RESULTING IN TROUGHING IN
THE EAST DURING THIS PERIOD. THIS PATTERN WILL LIKELY RESULT IN A
TREND TOWARD COOLER TEMPERATURES FOR A GOOD PART OF THIS PERIOD. AS
THIS UPPER LEVEL FLOW PATTERN TAKES PLACE...A WAVE OF LOW PRESSURE
WILL EVENTUALLY DEVELOP OVER THE OHIO VALLEY ALONG A BOUNDARY
EXTENDING ACROSS THE OHIO VALLEY.

SOME DISAGREEMENT IN THE MODELS ON HOW FAR NORTH THE THE WAVE AND
BOUNDARY GET. AT THIS TIME...IT APPEARS SOME MOISTURE AND FORCING
COULD SLIP FAR ENOUGH NORTH ACROSS THE AREA FRIDAY THROUGH THE
WEEKEND AND BRING AN INCREASING RISK THREAT FOR SHOWERS...ESPECIALLY
TO THE SOUTHERN HALF OF THE AREA. LOW LEVEL NORTHEAST FLOW AND
RELATIVELY COOL TEMPERATURES WILL LIMIT INSTABILITY AND THUS THE
RISK FOR ANY THUNDERSTORMS.

TEMPERATURES WILL COOL DOWN A BIT INTO THE 70S FOR HIGHS EACH
DAY AS SOME WEAK COLD AIR ADVECTION SLIPS INTO THE FORECAST AREA.
OVERNIGHT LOWS MAINLY IN THE 50S TO LOWER 60S...ALTHOUGH SOME OF THE
NORMALLY COLDER INTERIOR SECTIONS COULD SEE SOME 40S IF SKIES CLEAR.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
TWO CLUSTERS OF STORMS ARE OBSERVED EARLY THIS MORNING WHICH WILL
IMPACT THE TAF SITES. THE FIRST IS ACROSS LAKE ONTARIO EAST TO
NORTHERN NEW YORK WHICH WILL BRING GUSTY WINDS AND HEAVY DOWNPOURS
TO KART THROUGH MAINLY THE PRE-DAWN HOURS. THE SECOND CLUSTER WHICH
IS JUST NORTH OF LAKE ERIE WILL SHIFT EAST ACROSS WESTERN NEW YORK
WITH SIMILAR IMPACTS STARTING AROUND 08Z THROUGH ABOUT 12Z OR SO.
EXPECT BRIEF MVFR/IFR CONDITIONS DURING ANY CONVECTION.

THE DRIVING COLD FRONT WILL SHIFT ACROSS THE REGION THROUGH THE
MORNING HOURS WITH DRIER AIR BRINGING CLEARING INTO THE AFTERNOON
AND EVENING HOURS. EXPECTING GUSTY WINDS TO LINGER BEHIND THE FRONT
WITH STEEP LOW LEVEL LAPSE RATES.

OUTLOOK...
WEDNESDAY...VFR.
THURSDAY AND FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY...CHANCE OF -TSRA.

&&

.MARINE...
A STRONG AREA OF LOW PRESSURE... BY SUMMER STANDARDS... JUST NORTH
OF THE GREAT LAKES WILL TRACK TOWARD QUEBEC WITH A TRAILING COLD
FRONT CROSSING THE LOWER LAKES THIS MORNING. SOUTH TO SOUTHWEST
WINDS OF 20-25 KNOTS AHEAD OF THE COLD FRONT WILL CONTINUE BEHIND
THE FRONT WITH A WINDSHIFT TO WEST. THIS WILL BRING SMALL CRAFT
ADVISORY CONDITIONS TO BOTH LAKES ERIE AND ONTARIO. WINDS AND WAVES
WILL DIMINISH LATER TONIGHT AS HIGH PRESSURE BUILDS BACK INTO THE
GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
         LEZ020.
         SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM
         EDT THIS EVENING FOR LOZ043-044.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ042.
         SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 8 PM EDT
         THIS EVENING FOR LOZ045.
         SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM
         EDT THIS EVENING FOR SLZ022-024.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK/TMA
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Jun 22, 4:36 AM EST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
536 AM EDT MON JUN 22 2015

NYZ001>008-010>014-019>021-085-230945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
536 AM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

ONE OR MORE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
TO CROSS THE REGION LATE TONIGHT AHEAD OF A STRONG COLD FRONT.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL QUICKLY CROSS THE REGION EARLY TUESDAY
WITH STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
536 AM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

ONE OR MORE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
TO CROSS THE REGION LATE TONIGHT AHEAD OF A STRONG COLD FRONT.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL QUICKLY CROSS THE REGION EARLY TUESDAY
WITH STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

In the hours before

Special weather statement, Jun 23, 12:57 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
157 AM EDT TUE JUN 23 2015

NYZ006>008-230900-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
157 AM EDT TUE JUN 23 2015

...THUNDERSTORMS WITH HEAVY RAINFALL...

A LARGE AREA OF THUNDERSTORMS WILL MOVE ACROSS THE EASTERN LAKE
ONTARIO REGION BETWEEN 2 AM AND 5 AM AND PRODUCE PERIODS OF HEAVY
RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE EXPECTED LOCALLY WHICH WILL RESULT IN PONDING
OF WATER IN POOR DRAINAGE AREAS.

HITCHCOCK

The radar

The Buffalo radar (KBUF), 20 km away, was scanning. The volume nearest the first event began at 08:14 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Erie

When
June 23, 3:15 AM EST
Where
Erie County, 0.51 mi W of Orchard Park
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.770, -78.740

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Erie

When
June 23, 3:15 AM EST
Where
Erie County, 1.02 mi E of Forest Glen
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.720, -78.800

Law enforcement reported trees and wires downed by thunderstorm winds on Carlton Drive.

Thunderstorm Wind, Erie

When
June 23, 3:20 AM EST
Where
Erie County, 1.01 mi W of East Aurora
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Employee
Coordinates
42.770, -78.620

Thunderstorm winds downed trees and power lines.

Thunderstorm Wind, Genesee

When
June 23, 3:32 AM EST
Where
Genesee County, 0.69 mi S of Batavia
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.990, -78.180

Thunderstorm winds downed number trees and wires.

Thunderstorm Wind, Genesee

When
June 23, 3:32 AM EST
Where
Genesee County, 0.69 mi S of Batavia
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.990, -78.180

Thunderstorm winds downed number trees and wires.

Thunderstorm Wind, Genesee

When
June 23, 3:35 AM EST
Where
Genesee County, Bethany Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.900, -78.130

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Genesee

When
June 23, 3:41 AM EST
Where
Genesee County, Stafford
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Employee
Coordinates
42.980, -78.070

Thunderstorm winds downed numerous trees and wires.

Thunderstorm Wind, Genesee

When
June 23, 3:43 AM EST
Where
Genesee County, 0.86 mi NE of Le Roy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.980, -77.990

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Genesee

When
June 23, 3:45 AM EST
Where
Genesee County, 1.23 mi SW of Pavilion Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.890, -78.040

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Livingston

When
June 23, 3:52 AM EST
Where
Livingston County, 1.67 mi WNW of Caledonia
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.980, -77.860

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Livingston

When
June 23, 3:56 AM EST
Where
Livingston County, 1.23 mi SW of Avon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.910, -77.750

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Chautauqua

When
June 23, 4:02 AM EST
Where
Chautauqua County, 0.51 mi W of Westfield
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.320, -79.580

Law enforcement reported a tree down on a house.

Thunderstorm Wind, Livingston

When
June 23, 4:02 AM EST
Where
Livingston County, 0.86 mi NE of Lima
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.910, -77.610

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Monroe

When
June 23, 4:03 AM EST
Where
Monroe County, 0.51 mi E of Honeoye Falls Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
42.950, -77.590

News reports of trees and wires downed by thunderstorm winds were received.

Thunderstorm Wind, Monroe

When
June 23, 4:03 AM EST
Where
Monroe County, 1.71 mi NW of Rush
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.000, -77.650

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Monroe

When
June 23, 4:08 AM EST
Where
Monroe County, 1.01 mi E of Mendon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.000, -77.500

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Ontario

When
June 23, 4:08 AM EST
Where
Ontario County, 0.86 mi NE of West Bloomfield Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.910, -77.540

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Ontario

When
June 23, 4:12 AM EST
Where
Ontario County, 0.51 mi W of Victor
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.980, -77.410

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Chautauqua

When
June 23, 4:15 AM EST
Where
Chautauqua County, Arkwright
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.400, -79.230

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Chautauqua

When
June 23, 4:19 AM EST
Where
Chautauqua County, 0.69 mi S of Silver Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.540, -79.170

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Ontario

When
June 23, 4:19 AM EST
Where
Ontario County, 1.47 mi NNE of Farmington
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.000, -77.320

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Ontario

When
June 23, 4:20 AM EST
Where
Ontario County, 0.51 mi W of Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.970, -77.230

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Cattaraugus

When
June 23, 4:30 AM EST
Where
Cattaraugus County, Dayton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.420, -78.970

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Ontario

When
June 23, 4:30 AM EST
Where
Ontario County, 0.86 mi NE of Phelps
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
42.960, -77.060

Thunderstorm winds downed trees and power lines.

Thunderstorm Wind, Cattaraugus

When
June 23, 5:04 AM EST
Where
Cattaraugus County, 0.86 mi NW of Allegany
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.090, -78.490

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Cattaraugus

When
June 23, 5:12 AM EST
Where
Cattaraugus County, 2.31 mi SSE of Yorkshire
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.520, -78.480

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Cattaraugus

When
June 23, 5:12 AM EST
Where
Cattaraugus County, 4.42 mi NNW of Abbotts
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.310, -78.350

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Cattaraugus

When
June 23, 5:17 AM EST
Where
Cattaraugus County, Freedom
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.480, -78.330

Law enforcement reported trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Allegany

When
June 23, 5:36 AM EST
Where
Allegany County, 0.51 mi E of Culver
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.020, -77.810

Thunderstorm winds downed a tree across Route 248A.

Thunderstorm Wind, Allegany

When
June 23, 5:46 AM EST
Where
Allegany County, 0.51 mi W of Alfred
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
42.250, -77.790

Thunderstorm winds downed trees and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592014, 592015, 592013, 592011, 592012, 592010, 592009, 592007, 592006, 592005, 592003, 592001, 592002, 591999, 592000, 591997, 591998, 591996, 591995, 591993, 591994, 591992, 591990, 591991, 591989, 591987, 591988, 591985, 591984, 591983.